Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 67, NWS Green Bay, WI

October 26, 2014

NWS Green Bay, WI issued this small craft advisory at Oct 26, 2014, 3:40 PM CDT. It took effect at Oct 27, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2014, 3:40 PM CDT (20:40 UTC)
In effect from
Oct 27, 2014, 7:00 AM CDT
Expired
Oct 27, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WHUS73 KGRB 262040
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CDT SUN OCT 26 2014

...GUSTY WINDS AND LARGE WAVES EXPECTED ON MONDAY...

.A PERSISTENT GUSTY SOUTHEAST WIND WILL ALLOW LARGE WAVES TO BUILD
ON LAKE MICHIGAN ON MONDAY.

LMZ541>543-270445-
/O.NEW.KGRB.SC.Y.0067.141027T1200Z-141028T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
340 PM CDT SUN OCT 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY.

* WINDS...SOUTHEAST INCREASING TO 15 TO 25 KTS MONDAY MORNING...
  VEERING SOUTH AT 10 TO 15 KTS MONDAY AFTERNOON.

* WAVES...BUILDING TO 3 TO 6 FT MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
5 follow-up statements
935 
WHUS73 KGRB 270226
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
926 PM CDT SUN OCT 26 2014

...GUSTY WINDS AND LARGE WAVES EXPECTED ON MONDAY...

.GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY MONDAY MORNING AHEAD OF
AN APPROACHING LOW PRESSURE SYSTEM. THE PERSISTENT SOUTHEAST
WINDS WILL ALLOW LARGE WAVES TO BUILD ON LAKE MICHIGAN. WINDS AND
WAVES SHOULD SUBSIDE ON MONDAY NIGHT...THEN GUSTY WEST WINDS ARE
EXPECTED ON TUESDAY BEHIND A COLD FRONT.

LMZ541>543-271030-
/O.CON.KGRB.SC.Y.0067.141027T1200Z-141028T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
926 PM CDT SUN OCT 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
MONDAY...

* WINDS...SOUTHEAST INCREASING TO 15 TO 25 KTS EARLY MONDAY
  MORNING...VEERING SOUTH AT 10 TO 15 KTS MONDAY AFTERNOON.

* WAVES...BUILDING TO 3 TO 6 FT MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
528 
WHUS73 KGRB 271003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
503 AM CDT MON OCT 27 2014

...GUSTY WINDS AND LARGE WAVES EXPECTED TODAY...

.GUSTY SOUTHEAST WINDS WILL DEVELOP MONDAY MORNING AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM. THE PERSISTENT SOUTHEAST WINDS
WILL ALLOW LARGE WAVES TO BUILD ON LAKE MICHIGAN. WINDS AND WAVES
SHOULD SUBSIDE ON MONDAY NIGHT...THEN GUSTY WEST WINDS ARE
EXPECTED ON TUESDAY BEHIND A COLD FRONT.

LMZ541>543-271815-
/O.CON.KGRB.SC.Y.0067.141027T1200Z-141028T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
503 AM CDT MON OCT 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST INCREASING TO 15 TO 25 KTS...VEERING SOUTH AT
  10 TO 15 KTS LATE THIS AFTERNOON.

* WAVES...BUILDING TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
490 
WHUS73 KGRB 271519
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CDT MON OCT 27 2014

...GUSTY WINDS AND LARGE WAVES EXPECTED THROUGH THIS EVENING...

.GUSTY SOUTHEAST WINDS WILL DEVELOP AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. THE PERSISTENT SOUTHEAST WINDS WILL ALLOW LARGE
WAVES TO BUILD ON LAKE MICHIGAN. WINDS AND WAVES SHOULD SUBSIDE BY
TONIGHT...THEN GUSTY WEST WINDS ARE EXPECTED ON TUESDAY BEHIND A
COLD FRONT.

LMZ541>543-272330-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-141028T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1019 AM CDT MON OCT 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST WIND 15 TO 25 KTS...VEERING SOUTH AT 10 TO 20 KTS
 
* WAVES...BUILDING TO 3 TO 5 FT...BUILDING TO 4 TO 7 FT. THEN
  EASING FOR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
312 
WHUS73 KGRB 272109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
409 PM CDT MON OCT 27 2014

...GUSTY WINDS AND LARGE WAVES DIMINISHING THIS EVENING...

.GUSTY WINDS AND LARGE WAVES WILL SLOWLY DIMINISH THIS EVENING AS A
LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. GUSTY WEST WINDS ARE
EXPECTED AGAIN ON TUESDAY BEHIND A COLD FRONT.

LMZ541>543-280000-
/O.CON.KGRB.SC.Y.0067.000000T0000Z-141028T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
409 PM CDT MON OCT 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST WIND 10 TO 20 KTS LATE THIS AFTERNOON AND
  EARLY EVENING. 

* WAVES...3 TO 5 FT...SUBSIDING TO 2 TO 4 FT LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
588 
WHUS73 KGRB 280014
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
714 PM CDT MON OCT 27 2014

...WIND AND WAVES HAVE DIMINISHED...

LMZ541>543-280115-
/O.EXP.KGRB.SC.Y.0067.000000T0000Z-141028T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
714 PM CDT MON OCT 27 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE DIMINISHED THIS EVENING. HOWEVER...GUSTY
WEST WINDS ARE EXPECTED TO DEVELOP TUESDAY MORNING.

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 2:31 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 26, 2:31 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT SUN OCT 26 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 230 PM CDT SUN OCT 26 2014

AN ACTIVE 24 HOURS ARE UPON US AS A ONE-TWO PUNCH CONSISTING OF A
SURGE OF WARMER AIR AHEAD OF A NWD MOVING WRMFNT TNGT COMBINES
WITH THE APPROACH OF SFC TROF/CDFNT LATE ON MON. SEVERAL FCST
CONCERNS TO DEAL WITH RANGING FROM TIMING OF PCPN LATER THIS
EVENING...RISING LATE NIGHT TEMPS...POSSIBLE BREAK IN THE PCPN ON
MON AND THE SMALL POTENTIAL OF SEEING SOME THUNDER.

THE 19Z MSAS SFC ANALYSIS SHOWED A WEAK RDG OF HI PRES EXTENDED
FROM THE OHIO RIVER VALLEY NW THRU WI TO WRN ONTARIO. LOW PRES WAS
SITUATED OVER WRN ND...N-CNTRL KS AND SW KS WITH A CDFNT CONNECTING
THE THREE. A WRMFNT STRETCHED E-SE FROM THE N-CNTRL KS LOW TO SE
MO. VSBL SATL IMAGERY INDICATED SOME HI CLOUDS OVER WI THIS
AFTERNOON WITH LOW CLOUDS ACROSS SW MN THRU E-CNTRL IA. THIS CLOUD
MASS WAS THE LEADING EDGE OF WARMER AIR.

CLOUDS WL QUICKLY INCREASE/THICKEN ACROSS NE WI THIS EVENING AS A
RETURN TO SOUTHERLY WINDS ALOFT BRINGS AN INCREASE IN BOTH WARM
AIR AND MOISTURE TO THE REGION. THE ATMOSPHERE OVER NE WI WL BE
INITIALLY QUITE DRY THIS EVENING...SO IT WL TAKE A LITTLE TIME TO
SATURATE THE AIR MASS SUFFICIENTLY TO ALLOW PCPN TO DEVELOP. HAVE
SLOWED DOWN THE ONSET OF PCPN INTO THE FCST AREA AND WL HOLD OFF
ON THE STEADIER PCPN TIL AFTER MIDNGT WHEN THE WRMFNT LIFTS NORTH
INTO SRN WI AND THE SURGE OF WAA REACHES NE WI. MDLS CONT TO SHOW
ELEVATED INSTABILITY WITH 8H LI'S OF -2 AND STEEP MID-LEVEL LAPSE
RATES APPROACHING 7 C/KM...THUS WL LEAVE THE SMALL CHC OF TSTMS IN
THE FCST PER PREVIOUS FCST. HAVE GONE WITH A LATE EVENING MIN TEMP
WITH RISING VALUES OVRNGT AS THE WARMER AIR ALOFT REACHES PUSHES
NE ACROSS THE AREA. HAVE TAKEN LOWS INTO THE LWR TO MID 40S AND
THEN SLOWLY BROUGHT VALUES UP FOR THE REST OF THE NGT.

THERE REMAINS SOME UNCERTAINTY REGARDING THE EXIT OF ONE BAND OF
SHWRS/TSTMS ASSOCIATED WITH THE WAA/WRMFNT AND THE NEXT BAND OF
SHWRS/TSTMS ASSOCIATED WITH AN APPROACHING SFC TROF/CDFNT ON MON.
IT DOES APPEAR THAT THERE IS AN OPPORTUNITY FOR THE PCPN TO EITHER
COME TO A BRIEF END OR DIMINISH TO DRIZZLE DURING THE LATE MORNING
TO EARLY AFTERNOON TIME FRAME BEFORE THE SFC TROF/CDFNT BEGIN TO
MAKE A PUSH TOWARD CNTRL WI LATE IN THE DAY. ONE THING FOR SURE ON
MON WL BE A GOOD DEAL OF CLOUD COVER WITH GULF MOISTURE MOVING
OVER THE WRMFNT WHICH WL NOT QUITE MAKE IT TO CNTRL/E-CNTRL WI (IT
WL BE CLOSE THO!). TEMPS OVER THIS PART OF THE FCST AREA COULD
RANGE ANYWHERE FROM THE MID 50S TO UPR 60S DEPENDING ON THE EXACT
LOCATION OF THE WRMFNT MON AFTERNOON. FOR NOW...HAVE RANGED TEMPS
FROM THE LWR 50S NORTH TO THE MID 60S SOUTH.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 230 PM CDT SUN OCT 26 2014

26/12Z MODELS IN FAIR AGREEMENT ON DEVELOPMENT OF WAVE ON SLOW
MOVING FRONT AND MOVING IT ACROSS SE WISCONSIN MONDAY EVE. RAIN
WILL ACCOMPANY THE SYSTEM THEN SHIFT EAST AS WAVE MOVES AWAY FROM
STATE. SECONDARY UPPER SHORTWAVE TROF ROTATES THROUGH TUESDAY
ALONG WITH ASSOCIATED COMMA HEAD. ALTHOUGH THERE MAY BE BRIEF
CLEARING WITHIN THE DRY SLOT...SHOULD SEE A MOSTLY CLOUDY TUESDAY WITH
OCCASIONAL SHOWERS...BEST CHANCE ACROSS NORTH. THEN COLDER AIR
ARRIVES BEHIND THE SYSTEM TUESDAY NIGHT...WHICH WILL CHANGE
PRECIP ACROSS THE NORTH OVER TO SNOW.

WEAK CLIPPER/SHORTWAVE ENERGY WILL PUSH MID AND UPPER CLOUDS
ACROSS THE REGION WEDNESDAY NIGHT. POSITION OF THE BAROCLINIC ZONE
WOULD GIVE A BETTER CHANCE OF LIGHT PRECIP SOUTH AND WEST OF
FORECAST AREA. AMPLIFYING TROUGH AND SURFACE COLD FRONT THEN DROP
THROUGH THE REGION THURSDAY AND THURSDAY NIGHT. LIGH RAIN AND SNOW
SHOWERS WILL ACCOMPANY THIS SYSTEM...ALONG WITH A PERIOD OF LAKE
EFFECT SNOW SHOWERS ACROSS THE LK SUPERIOR SNOWBELT. CANADIAN HIGH
PRESSURE WILL BRING THE COLDEST AIRMASS SO FAR THIS FALL INTO THE
REGION FOR FRIDAY...BUT MODERATION OF AIR MASS WILL BE QUICK TO
FOLLOW AS CORE OF COLDEST AIR SLIDES JUST NORTH AND EAST OF STATE
AND WARM AIR ADVECTION REGIME DEVELOPS DURING SECOND HALF OF NEXT
WEEKEND.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1235 PM CDT SUN OCT 26 2014

SFC RDG AXIS OVER CNTRL WI WL CONT TO DRIFT EAST THIS AFTERNOON
AND ALLOW WINDS TO TURN S-SE BY SUNSET. VFR CONDITIONS TO PREVAIL
INTO THE EVENING HOURS...HOWEVER EXPECT THICKER MID/HI CLOUDS TO
BECOME MORE EVIDENT AS A WARM FRONT LIFTS NE TOWARD THE MIDWEST
TNGT. BY LATE EVENING...A SURGE OF WARMER AIR ALOFT INTO WI WL
TAKE PLACE AS A 40 KT LOW-LEVEL JET ALSO INCREASES THE MOISTURE
OVER THE REGION. EXPECT TO SEE A BAND OF SHWRS DEVELOP DURING THE
OVERNIGHT HOURS...ACCOMPANIED BY A CHC OF TSTMS AS INSTABILITY IN
THE MID-LEVELS OF THE ATMOSPHERE INCREASES. CIGS/VSBYS COULD DROP
INTO THE MVFR RANGE LATER TNGT UNDER HEAVIER BURSTS OF PCPN. IN
ADDITION TO THE PCPN...HAVE PLACED LLWS INTO THE ALL THE TAF SITES
FOR LATE TNGT INTO MON MORNING DUE TO THE STRENGTH OF THE LOW-
LEVEL JET. PCPN IS FCST TO BECOME MORE WIDELY SCATTERED OR EVEN
DIMINISH TO PATCHY DRIZZLE LATE MON MORNING/EARLY MON AFTERNOON AS
THE STRONGER LIFT SHIFTS AWAY FROM THE AREA. HOWEVER...A SFC TROF
AND COLD FRONT ARE EXPECTED TO APPROACH CENTRAL WI LATER MON
AFTERNOON WITH PCPN PICKING BACK UP. CIGS/VSBYS ARE FCST TO SETTLE
INTO THE IFR/MVFR RANGE MAINLY FROM 15Z MON THRU THE REST OF THE
DAY AS LOW-LEVEL MOISTURE CONTS TO GET PULLED INTO WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....AK
LONG TERM......JKL
AVIATION.......AK
Hazardous weather outlook, Oct 26, 2:49 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT SUN OCT 26 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
249 PM CDT SUN OCT 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY NIGHT...
BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-272000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
249 PM CDT SUN OCT 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TUESDAY AND
TUESDAY EVENING.

AK/JKL

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.